Prednisone

Posted by e @epvb, Mar 27, 2017

I am currently on 20 mg prednisone after tapering down from 40 mg which I was on for 2 weeks. I have been directed to taper down again next week to 10 mg. I am experiencing terrible headaches lasting days at a time as well as neck pain and insomnia. Has anyone found any relief or remedies for headache/neck pain? Thank you.

I was diagnosed in December last year. However, think I had it for a while, just thought I was declining because of age. In the November I has shingles, which was a late diagnosis because the rash appeared on my left buttock,( whoever looks at his/her behind in a mirror) I thought I had been bitten by an insect, maybe a caterpillar as I am outdoors often. In December I was in really bad shape, pain and not sleeping. My daughter took me to the doctor who said PMR which was verified by sed rate of 56. He put me on 3 days of 40mg of Prednisone, after first dose I slept for 12 hours. Then I was to drop to 20mg. My next regular appointment is not until June, so I started to taper myself after reading all the literature, including advice here, that I could find. A steroid is detrimental to my health as I use eye drops for elevated eye pressure. Also I definitely did not like some side effects of the prednisone. I am aware that if needed (excruciating pain etc.) I will have to increase dosage. So far I am OK. The prednisone did help the .osteoarthritis in my hips and back, but I can deal with that pain. I stretch, take some Tylenol and try to have good posture, abdominal muscles tightened and walking tall. I try to keep myself, mind and body so I don't dwell on it. Maggie 🙂

Liked by lioness

REPLY

Forgot to say I had pain in my shoulders/kneck and up and down on sleep, also sometimes wobbly and awful fatigue, which I think was from medicine. I do have a prescription for 10 Zanax , generic. Once in a while if I feel a little desperate I take either a whole or half before bedtime

REPLY
@noosat1

I noticed in all the very good advice you have received that no one mentioned that we are all different, that is to say in basic health and the way our bodies respond to medication or lack thereof. Some tell me I am tapering too fast from 20mg from middle of December to now 4 mg. I admit to the character flaw of impatience, however, I am willing to go back up if I need to So far I have had some slight negative reactions when I do another taper (after 6mg I am doing .5 at a time) I am down to 4mg. When I taper I expect to get some kind of reaction for a couple of days, but can deal with it. I do sometimes sleep poorly, but that is an almost lifelong problem of occasional insomnia. I am very careful not to attribute every discomfit/pain to PMR or tapering too fast. Night before last had a dreadful night, but last night slept like an innocent babe.

Jump to this post

@noosat1, @dreamer38 -Thank you for reminding us that we are all different. And our bodies will react differently. That is why we need to follow the advice of our own doctors so that we can avoid any other complications.

Prednisone is a powerful medicine, and it does what it is intended to do. However, it does come with a list of worrisome side effects, and again – we each react differently, Keep in mind that medications can be a risk vs benefits decision. Work closely woth your doctor when making any medicine changes.

REPLY

🙂

REPLY
@rosemarya

@noosat1, @dreamer38 -Thank you for reminding us that we are all different. And our bodies will react differently. That is why we need to follow the advice of our own doctors so that we can avoid any other complications.

Prednisone is a powerful medicine, and it does what it is intended to do. However, it does come with a list of worrisome side effects, and again – we each react differently, Keep in mind that medications can be a risk vs benefits decision. Work closely woth your doctor when making any medicine changes.

Jump to this post

Regarding Prednisone , I have had to take prednisone in some dosage for the last 40 yrs. I have UCTD and asthma.chronically. On a lighter note, A great GP that took care of me over many years, who is now retired said to me at many of my appointments with him " We will write on your tombstone: She has great bones, due to the fact that she never wanted to take prednisone". A necessary evil for me. Best to all, Zenk

REPLY
Please login or register to post a reply.